Congestive Heart Failure Expert Forum
new medication-Coreg
About This Forum:

CHF is a condition in which the heart can’t pump enough blood to meet the body’s needs. In some cases, the heart can’t fill with enough blood. In other cases, the heart can’t pump blood to the rest of the body with enough force. Some people have both problems. The term "heart failure" doesn’t mean that your heart has stopped or is about to stop working. Heart failure is a serious condition that requires medical care. This forum is a place to ask questions about CHF. Some examples are: How is CHF diagnosed? What treatment options are available for me?

If you have a question that requires immediate medical attention, or if you think you may have an emergency situation, please call your doctor or 911 IMMEDIATELY!

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

new medication-Coreg

I am a 48 year old female with  4 year history of shortness of breath with exertion, dizziness, dry cough. Also, the more exercise I do, the more my chest feels like I inhaled smoke or I am getting a chest cold.I have been tested for pulmonary hypertension back in 2009 as on an echo, I had elevated pressures of 45 to 50. The RHC was negative with a mean of 18. Last October I had a TIA and the MRI showed 3 previous strokes. No known cause was found. I am going to cardiac rehab and my shortness of breath continues. I have also been tachycardic so my family doc thought with the post exercise cough I get, maybe I was going into CHF so put me on Coreg. I have been on it for almost 2 weeks and my symptoms of shortness of breath with exercise are much worse. The only good thing is the light headedness I always get with exercise is better. My question is, should I continue to take this medication? It freaks me out that it could be CHF especially since no one can tell me why. With my symptoms being worse with exercise, what could that mean? Could it be a lung issue even though asthma was ruled out twice?
Related Discussions
1884349_tn?1353818598
Hello and welcome to the forum.

I am sorry to hear what you are going through but I suspect that with the proper testing, an accurate diagnosis can (should) be made.  First, the symptoms you describe are very "nonspecific".  In other words, they can occur in a variety of conditions ranging from serious to not serious at all (and can be related to your heart, lungs, or none of the above).  Thus, it is important that you are seeing a doctor who is taking a thoughtful and comprehensive approach to your symptoms.

To be frank, the addition of coreg to your medical regimen because of the possibility of "CHF" is a bit peculiar to me.  Coreg is indeed a good and frequently prescribed medication for a patient with heart dysfunction and CHF but not for the reason you describe.  I never suggest stopping or starting medications without first discussing it with your doctor but I would let your doctor know you are not feeling better (maybe even worse) and that you would like to stop it.

Unfortunately, I cant tell you why you are having your symptoms but a thorough lung and heart evaluation would be appropriate.  In addition to a complete history and physical exam, these tests might include an echo (which you have had), pulmonary function tests, and possible a CT scan of the chest.  Finally, a "cardiopulmonary exercise test" also known as a CPX can sometimes sort out which organ (ie heart vs lungs vs neither, etc) might be contributing to your symptoms if testing is otherwise unrevealing.

Hope you find some answers soon.

Best,

Dr. Rich
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank